I am taking the contraceptive pill. I took intended to take it for 2 months without gap week. However, on week four I started having serious craps so I started my gap week the begining of week five. This means I took the pill for four weeks, then started my gap week on week five and went back on the pill on week six. Will this affect the effectiveness of the pill or is it ok to do this? Will it still be as effective as it should be?
Welcome to ehealthforum,
The birth control pills are hormone containing pills that work along with your natural hormonal pattern of body in giving you protection against pregnancy. If you mess up taking it, or do not follow the instructions you can be at risk for pregnancy as the efficacy of these pills in giving you protection will get affected. Use additional protection/back-up contraceptive methods while having intercourse until you finish with the current pack of pills. Start the next pill pack on time and use additional protection/back-up contraceptive methods while having intercourse while being on the new pill pack to continue to have protection. Follow the pill pack instructions. If you intend to have fewer periods in a year, then visit your gynecologist to have evaluation done and get started on suitable pills (that are designed to give you 3-4 periods a year).
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.